Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 112, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 28, 2003, 4:43 PM CDT for Texas County, Missouri. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2003, 4:43 PM CDT (21:43 UTC)
- Expired
- Apr 28, 2003, 5:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Texas County, MO
The radar
The Springfield radar (KSGF), 115 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
771 WUUS53 KSGF 282143 SVRSGF MOC215-282245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 443 PM CDT MON APR 28 2003 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN TEXAS COUNTY IN MISSOURI * UNTIL 545 PM CDT * AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED OVER SOUTHERN TEXAS COUNTY AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN TEXAS COUNTY. THESE STORMS HAVE A HISTORY OF PRODUCING HALF DOLLAR SIZE HAIL AND TORRENTIAL DOWNPOURS. THE TOWN OF CLEAR SPRINGS IS ALSO IN THE PATH OF THIS STORM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS OR INSIDE A VEHICLE IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3726 9224 3712 9225 3706 9208 3706 9170 $$ CRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:14 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 28, 3:14 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 314 PM CDT MON APR 28 2003 IN THE SHORT TERM...FRONTAL BOUNDARY HAS PUSHED SOUTHEAST KANSAS AND SOUTHERN MO. BOUNDARY IS PRESENTLY RUNNING ALONG OR JUST SOUTH OF INTERSTATE 44. TEMPERATURES/DEWPOINTS SOUTH OF THE BOUNDARY IN THE UPPER 70S/LOWER 60S. THIS HAS BEEN MORE THAN ENOUGH TO OVERCOME CAP AT 900MB THAT WAS ON THE KSGF 12Z SOUNDING. CAPES OFF THE MESO ETA ABOUT 2500 J/KG WITH LIS -7 TO -9. SHEAR PROFILE FAIRLY WEAK...SO LOOKING AT SCATTERED MULTICELL SEVERE STORMS FOR THE REST OF THE AFTERNOON AND THIS EVENING...WITH FAVORED AREAS ALONG EITHER THE SYNOPTIC SCALE BOUNDARY OR ANY SMALLER SCALE BOUNDARIES THAT WILL DEVELOP WITH CONVECTION. BASED THE SHORT TERM FORECAST PRIMARILY ON THE ETA IN THE SHORT TERM. FRONT WILL MEANDER AROUND THE AREA THROUGH TOMORROW BUT SHOULD LIFT BACK TO THE NORTH WEDNESDAY AS CANADIAN HIGH OVER THE UPPER MIDWEST SLIDES EAST AND STORM SYSTEM OVER WESTERN KS DEEPENS IN RESPONSE TO A VIGOROUS SHORTWAVE MOVING INTO THE CENTRAL ROCKIES. THIS STORM SYSTEM LIFTS NORTHEAST INTO WESTERN IA WED NIGHT. COLD FRONT THAT EXTENDS SOUTH OF THIS LOW WILL MOVE THROUGH THE AREA THU. PRESENT FORECAST HAS A PRETTY GOOD HANDLE ON PRECIPITATION TIMING AND I HAVENT MADE MANY ADJUSTMENTS. MAIN CONCERN FOR WED AND THU ARE THAT AREA MAY BE CAPPED FOR A GOOD PORTION OF THAT TIME...BUT BELIEVE SURFACE CONVERGENCE ALONG THE FRONT AND LOWERING MIDLEVEL HEIGHTS WILL BE ABLE TO OVERCOME THE CAP FROM BELOW AND ABOVE...SO HAVE RETAINED RAIN/THUNDER CHANCES FOR WED NIGHT AND THU. ...EXTENDED FORECAST DISCUSSION... FRONT WILL PUSH THROUGH THE AREA THU AS SHORTWAVE MOVES THROUGH THE NORTHERN PLAINS. HIGH PRESSURE BUILDS INTO THE AREA FRI AND SAT. PRESENT FORECAST HAS A GOOD HANDLE ON THIS. ADDED RAIN CHANCES TO LATE DAY 6 AND DAY 7 (SUNDAY NIGHT AND MONDAY). BOTH THE ECMWF AND 00Z GFS MOVE A STRONG STORM SYSTEM INTO THE PLAINS LATE IN THE WEEKEND. GFS IS ESPECIALLY IMPRESSIVE WITH THIS SYSTEM BY MONDAY. .SGF... MO...NONE. KS...NONE. DSA
Hazardous weather outlook, Apr 28, 1:00 PM CDT, 3 hours 43 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT MON APR 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED SEVERE THUNDERSTORMS WITH ONE INCH HAIL AND WIND GUSTS OF 60 MPH. AREAS AFFECTED AND TIMING: THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR ALONG AND SOUTH OF A FRONTAL BOUNDARY THAT EXTENDS FROM JUST SOUTH OF CHANUTE KANSAS EAST TO BOLIVAR AND SALEM. THE SEVERE THREAT TIMING WILL BE FROM 2 TO 10 PM. DISCUSSION: A SLOW MOVING FRONT WILL REMAIN OVER THE AREA THIS AFTERNOON AND THIS EVENING...EXTENDING FROM SOUTHEAST KANSAS INTO SOUTH CENTRAL MISSOURI. DAYTIME HEATING AND INCREASED LOW LEVEL MOISTURE SOUTH OF THE FRONT HAS CAUSED THE ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE...ESPECIALLY OVER SOUTHEAST KANSAS AND SOUTHERN MISSOURI. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SURFACE BOUNDARY THIS AFTERNOON AND CONTINUE THIS EVENING. THE MAIN STORM THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE AGAIN TUESDAY AS THE FRONT STARTS TO LIFT BACK TO THE NORTH. A STORM SYSTEM WILL MOVE THROUGH NORTHEAST THROUGH THE CENTRAL PLAINS WEDNESDAY AND INTO IOWA ON THURSDAY. THE COLD FRONT ASSOCIATED WITH THIS STORM SYSTEM WILL BRING THE CHANCE FOR ANOTHER ROUND OF STORMS ON THURSDAY. ANOTHER STORM SYSTEM WILL BRING ADDTIONAL RAIN AND THUNDERSTORMS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE UNFOLDING WEATHER SITUATION THIS AFTERNOON. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING...ESPECIALLY ALONG AND SOUTH OF THE FRONTAL BOUNDARY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF DSA
In the hours before
Local storm report, Apr 28, 3:58 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
358 PM CDT MON APR 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM MOUNTAIN GROVE MO 1.5 INCH HAIL
04/28/03 WRIGHT REPORTED BY PUBLIC.Local storm report, Apr 28, 4:06 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
406 PM CDT MON APR 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM 5 N FAIRVIEW MO .75 INCH HAIL
04/28/03 TEXAS REPORTED BY PUBLIC.Local storm report, Apr 28, 4:09 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
409 PM CDT MON APR 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM 5 NW DUNN MO 1 INCH HAIL
04/28/03 TEXAS REPORTED BY COOPERATIVE
OBSERVER.Local storm report, Apr 28, 4:15 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
415 PM CDT MON APR 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM 5 SW LYNCHBURG MO .88 INCH HAIL
04/28/03 LACLEDE REPORTED BY PUBLIC.Local storm report, Apr 28, 4:24 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
424 PM CDT MON APR 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 5 S SIMMONS MO .75 INCH HAIL
04/28/03 TEXAS REPORTED BY HAM RADIO
OPERATOR.Local storm report, Apr 28, 4:34 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT MON APR 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 7 N MOUNTAIN GROVE MO .75 INCH HAIL
04/28/03 WRIGHT REPORTED BY VOLUNTEER
WEATHER OBSERVER.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:08 AM CDT | Severe Thunderstorm Warning | SGF | Morgan | 37 min |
| Apr 28, 9:54 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 21 min |
| Apr 28, 2:13 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 47 min |
| Apr 28, 2:38 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 52 min |
| Apr 28, 2:45 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 45 min |
| Apr 28, 2:47 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 58 min |
| Apr 28, 3:43 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 62 min |
| Apr 28, 4:16 PM CDT | Flash Flood Warning | SGF | Texas | 3 hr |
| Apr 28, 4:28 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 62 min |
| Apr 28, 4:40 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 65 min |
| Apr 28, 5:14 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 46 min |
| Apr 28, 5:24 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 66 min |
| Apr 28, 5:32 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 58 min |
| Apr 28, 5:39 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 66 min |
| Apr 28, 5:43 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 62 min |
| Apr 28, 5:47 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 58 min |
| Apr 28, 6:36 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.